Dermatology Community
Severe Keratosis Pilaris
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Severe Keratosis Pilaris

I am a 19 year old african american female. And I have the worst case of KP, The dark brown dots I have in my legs are large and when i pick at them 2 or 3 hairs are sometime underneath. I also have really scaly skin, my legs look like an old lady's. Throughout the years my condition became worse and it spread to my arms :(. Now  I can not wear anything that shows my legs or upper arms. I have not worn a dress skirt shorts or even capris since I was 8 years old. I want to go to a dermatologist, but I am too embarrass to show them my legs and arms because they really look disgusting.
Does anyone know of any product that can help get rid of KP forever. One that I can find at a rite aid walmart or walgreens or any other local market. I cant order things from the net because I dont have a credit card or a banking account.
I really need help I am going through depression and keep thinking about cutting off my limbs or committing suicide.
I have not been out the house since late april.
Blank
563773_tn?1374250139
Hello,
Keratosis pilaris occurs when the human body produces excess keratin, a natural protein in the skin. There is currently no known cure for keratosis pilaris, however, there are effective treatments available which make its symptoms less apparent. Treatment includes tretinoin or Triamcinolone cream or Adapalene, a retinoid medication. Exfoliation, intensive moisturizing creams, creams and lotions containing alpha hydroxy acids and urea may be used to temporarily improve the appearance and texture of affected skin.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Related Discussions
4 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Keratosis pilaris occurs when the human body produces excess keratin, a natural protein in the skin. There is currently no known cure for keratosis pilaris, however, there are effective treatments available which make its symptoms less apparent. Treatment includes tretinoin or Triamcinolone cream or Adapalene, a retinoid medication. Exfoliation, intensive moisturizing creams, creams and lotions containing alpha hydroxy acids and urea may be used to temporarily improve the appearance and texture of affected skin.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Avatar_f_tn
Thank you dr Bhupinder Kaur I think i will go and get the medication tommorow, Do I need a prescription to get these creams and lotions?
Blank
Avatar_dr_m_tn
Hello,
These medicines are not available over the counter and a prescription is needed. Moreover medicines like Triamcinolone which is a highly potent steroid is not without side effects and need to be taken only after consulting a doctor as the dose may need to be tapered off.

I hope it helps. Take care and regards.

Blank
Avatar_f_tn
I have some red bumps on my thighs and they get worse after i shave. If i squeeze some of them white stuff comes out and i ave been told that they are pimples but i get a lot only around my thighs . What is it and how can i treat this ?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India